Couldn't find what you looking for?

TRY OUR SEARCH!

I had an lower lumbar epidural last week (6 days ago ) and I am still severly constipated (rabbit pellets ) Can that happen from the epidural? I have been eating vegetables, fiber, and plenty of water, taking stool softners and still feeling pressure from the constipation. I can even feel the impaction from inside my vagina, through the membrane inside.

Loading...

Seeing as its been around 4 weeks since you posted, I would assume your GI tract is back to normal. If you have this issue in the future following the injections, try a gentle laxative like Milk of Magnesia. I had similar issues after my injections, and was getting no relief from the things you tried as well. I was freaking out cuz not only did my back hurt (the whole reason i had the injections), but my stomach hurt from the constipation- almost worse than my back! And really, who wants to go to their doctor because they cant poop? lol Depending on what level your injections were done at, its possible the nerves that control your bowel were numbed right along with the painful nerves in your back. OR it could have been medication induced constipation - which also tends to happen with us pain patients. 

Reply

Loading...

I have seen two Dr.'s and both confirmed that I have rectocele. The other Dr.'s were not focusing on both ends, vaginal and rectally. The epidural could have added to the issue. And the same injections that relaxed my lower back could have relaxed my muscles and with the rectoceles being at such an odd angle....who knows.  But surgery is the next thing on the plan. I am working diligently on getting the constipation under control, but it is taking some time. I am taking 25 grams of fiber a day and drinking my 8 glasses of water. But still, I am not back to a normal daily BM regimen. Now I am trying Metamucil pm and Miralax at am. plus eating well.

Reply

Loading...